A case of Cushing Syndrome due to accidental intake of dexamethasone: a call for enforcement of regulatory laws
Cushing syndrome could be a complication of long-term steroid use, resulting in a wide range of clinical presentations. Whereas some patients take medically prescribed doses of conventional medicines, including steroids for various ailments, others inadvertently consume unspecified doses by adulterating traditional medicines with these orthodox medications to increase their therapeutic appeal. Furthermore, some individuals with access to conventional medications may sell them in unlabelled packages as traditional medicines (TMs) to unsuspecting customers. This may lead to undesirable side effects and safety concerns. The case report highlights the problem of poorly regulated access to medications and makes suggestions to protect patrons' health of traditional medicines.
Articles published in the Ghana Medical Journal may not be published elsewhere without the consent of the publishers. Request for consent for reproduction of material published in the Ghana Medical Journal should be addressed to the Editor-in-Chief. The publisher of this Journal reserves the right of copyright of all articles published in the Journal. It should also be understood by all authors that articles approved for publication in the journal are also deemed for publication online by the publisher.
Ghana Medical Journal is an Open Access journal and applies the Creative Commons Attribution (CC BY) license (Creative Commons Attribution License) 4.0 International. See details on the Creative Commons website (https://creativecommons.org/licenses/by/4.0/) to articles and other content published in the Journal.